MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK TIBIAL BASEPLATE-LM/RL-SZ 4; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED,

MAKO SURGICAL CORP. MCK TIBIAL BASEPLATE-LM/RL-SZ 4; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED,
Catalog Number 180604
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 02/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Mako uni tibia baseplate was broke in half.Poly was still intact.The uni was revised into a tka.Noticed via x-ray.Original surgery was around 7-8 years ago.Update 08/february/2024 wg: left medial knee.Sales manager confirmed there were no allegations against the revised insert.
 
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Mako uni tibia baseplate was broke in half.Poly was still intact.The uni was revised into a tka.Noticed via x-ray.Original surgery was around 7-8 years ago.Update (b)(6) 2024 (b)(6): left medial knee.Sales manager confirmed there were no allegations against the revised insert.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a mako baseplate was reported.The event was confirmed via clinician review and product evaluation.Method & results: -product evaluation and results: visual inspection was performed as part of material analysis: [.] the tibial baseplate with fracture location highlighted by the arrow.Also included in the image are the patellofemoral component, the femoral component and the tibial insert.On visual examination, the fracture was observed laterally through the baseplate.Bone cement was observed on the proximal surface of the femoral component.Burnishing was observed on the patellofemoral component and on the articulating surface of the femoral component.Tibial baseplate shows a stereo microscope image of the full fracture surface associated with the posterior side of the baseplate.Higher magnification stereo microscope images of the fracture surfaces associated with the posterior and anterior sides of the baseplate, respectively.Tibial insert stereo microscope imaging was performed on the tibial insert.Burnishing, scratching and third body indentations were observed on the articulating surface of the insert.Burnishing is caused by adhesive/abrasive wear of the insert against the femoral component.Scratching and indentations are caused by third body debris trapped between the insert and femoral component during articulating.Burnishing, scratching and third body indentations are consistent with commonly identified damage modes in uhmwpe inserts.[.] -clinician review: a review of medical records with a clinical consultant indicated "the imaging shows a medial pjr with a fractured tibial baseplate and a well-fixed patellofemoral replacement.The implant sheet reflect these implants have been revised to a tka.These records confirm that the patient had a medial partial joint replacement and that the tibial baseplate fractured.They also demonstrate that the patient underwent a revision tka surgery.The root cause of this mechanical complication cannot de discerned from this limited information." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: visual inspection was performed as part of material analysis: [.] the tibial baseplate with fracture location highlighted by the arrow.Also included in the image are the patellofemoral component, the femoral component and the tibial insert.On visual examination, the fracture was observed laterally through the baseplate.Bone cement was observed on the proximal surface of the femoral component.Burnishing was observed on the patellofemoral component and on the articulating surface of the femoral component.Tibial baseplate shows a stereo microscope image of the full fracture surface associated with the posterior side of the baseplate.Higher magnification stereo microscope images of the fracture surfaces associated with the posterior and anterior sides of the baseplate, respectively.Tibial insert stereo microscope imaging was performed on the tibial insert.Burnishing, scratching and third body indentations were observed on the articulating surface of the insert.Burnishing is caused by adhesive/abrasive wear of the insert against the femoral component.Scratching and indentations are caused by third body debris trapped between the insert and femoral component during articulating.Burnishing, scratching and third body indentations are consistent with commonly identified damage modes in uhmwpe inserts.[.][.]a review of medical records with a clinical consultant indicated "the imaging shows a medial pjr with a fractured tibial baseplate and a well-fixed patellofemoral replacement.The implant sheet reflect these implants have been revised to a tka.These records confirm that the patient had a medial partial joint replacement and that the tibial baseplate fractured.They also demonstrate that the patient underwent a revision tka surgery.The root cause of this mechanical complication cannot de discerned from this limited information." no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MCK TIBIAL BASEPLATE-LM/RL-SZ 4
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED,
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
marisol santiago
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key18824584
Report Number3005985723-2024-00029
Device Sequence Number12732428
Product Code NPJ
UDI-Device Identifier00848486000707
UDI-Public00848486000707
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K090763
Number of Events Summarized1
Summary Report (Y/N)Y
Device Implanted Year2017
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number180604
Device Lot Number26120115
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexFemale